Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 1, 2006, 3:22 PM EDT for Aroostook County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2006, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 1, 2006, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:16 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 1, 3:16 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT SAT JUL 1 2006
.SYNOPSIS...LOW PRESSURE NORTH OF THE REGION WILL RAPIDLY MOVE
AWAY EARLY TONIGHT. A WARM FRONT WILL APPROACH LATE TONIGHT AND
MOVE THROUGH THE AREA SUNDAY MORNING. A COLD FRONT WILL FOLLOW
SUNDAY EVENING THEN WEAK HIGH PRESSURE WILL BUILD INTO THE
NORTHEAST ON MONDAY. LOW PRESSURE WILL TRACK ACROSS THE STATE
ON TUESDAY FOLLOWED BY COOLER AIR WEDNESDAY INTO THURSDAY.
&&
.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...DISCUSSION WILL BE
BRIEF DUE TO SVR WX TODAY. FAST MOVING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WHICH HAS PRODUCE SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON WILL RAPIDLY MOVE AWAY TO THE EAST TONIGHT. TSTMS WILL
TAPER OFF EARLY THIS EVE AS ATMOSPHERE BECOME STABLE. LOW PRES
TRACKING THROUGH CENTRAL CANADA WILL RAPIDLY APPROACH SUNDAY
MORNING PULLING A WARM FRONT NORTH ACROSS THE STATE. AN AREA OF
WARM ADVECTION RAIN IS EXPECTED AHEAD OF THE WARM FRONT...MAINLY
ACROSS NORTHERN AREAS...EARLY SUNDAY MORNING. SOME EMBEDDED
THUNDERSTORMS ARE POSSIBLE IN ELEVATED CONVECTION. THE RAIN WILL
MOVE AWAY DURING THE MIDDAY SUNDAY AS WARMER AND MORE HUMID AIR
POURS IN FROM THE SOUTHWEST. A COLD FRONT WILL QUICKLY FOLLOW
SUNDAY NIGHT BRINGING A RETURN OF COOLER AND DRIER AIR.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...ANOTHER IN A SERIES OF FAST
MOVING LOW PRESSURE SYSTEMS WILL APPROACH TUESDAY BRINGING A
MOSTLY CLOUDY SKY AND A CHANCE FOR SHOWERS. INITIALLY...THE BEST
CHANCE FOR SHOWERS WILL LIKELY BE IN THE HIGHER ELEVATIONS TO THE
WEST AND THEN ELSEWHERE ACROSS THE STATE LATE IN THE DAY. THUNDER
CANT BE RULED OUT...BUT SOUTH WINDS BRINGING COOLER AIR NORTH FROM
THE OCEAN MAY LIMIT CONVECTION IN SOUTHERN AND EASTERN AREAS. THE
LOW WILL EXIT ON WEDNESDAY. HOWEVER...A TROUGH OF LOW PRESSURE IN
THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN IN THE AREA. THIS
WILL KEEP THE MIDDLE LATTER PART OF THE WEEK A BIT COOL FOR EARLY
JULY. LOW HEIGHTS WILL BRING CONTINUED CHANCES FOR SHOWERS THROUGH
MID WEEK THOUGH MUCH OF THE TIME SHOULD BE DRY.
&&
.AVIATION...WATCH FOR STRONG GUSTY WINDS AND POTENTIAL HAIL IN
THUNDERSTORMS ON THE ROUTE BETWEEN BANGOR AND CARIBOU EARLY THIS
EVENING. OTHERWISE...CONDITIONS WILL GENERALLY BE VFR ACROSS THE
REGION EARLY TONIGHT LOWERING TO IFR SUNDAY MORNING UP NORTH AND
POSSIBLY MVFR DOWNEAST AS A WARM FRONT MOVES THROUGH.
&&
.MARINE...ISOLATED TSTMS POSSIBLE EARLY THIS EVENING ALONG
IMMEDIATE COAST. OTHERWISE...WINDS EXPECTED TO BE BELOW SCA
CRITERIA TONIGHT. SEAS WILL INCREASE TO 5 FT LATE TONIGHT AND
SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 KT ON SUNDAY AS
NEW LOW TRACKS NORTH ACROSS NORTHERN MAINE ON SUNDAY. A COLD
FRONT WILL FOLLOW SUNDAY NIGHT USHERING IN DRIER AIR FOR MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM
MIDNIGHT SUNDAY TO 7 PM SUNDAY.
&&
SHORT TERM/MARINE...VJN
LONG TERM/MARINE...BLOOMER
AVIATION...WOLFEHazardous weather outlook, Jul 1, 6:18 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 618 AM EDT SAT JUL 1 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-021030- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 618 AM EDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE MOST PROMINENT ACROSS WESTERN AND NORTHERN MAINE. SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN ON SUNDAY INTO SUNDAY EVENING AS A LOW PRESSURE SYSTEM MOVES OUT OF THE GREAT LAKES AND THROUGH THE NEW ENGLAND REGION. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT NORTHERN NEW ENGLAND IN A SLIGHT RISK FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. THIS INCLUDES THE STATE OF MAINE. THE MAIN SEVERE WEATHER THREAT COULD BE LARGE HAIL AND DAMAGING WINDS. MORE IN WAY OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ASKED TO RELAY ANY RAINFALL OR THUNDERSTORM REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Jul 1, 9:47 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 947 AM EDT SAT JUL 1 2006 MEZ001>006-012200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 947 AM EDT SAT JUL 1 2006 A LINE OF SHOWERS WILL PROGRESS FROM WEST TO EAST ACROSS AROOSTOOK COUNTY BEFORE 2 PM THIS AFTERNOON. ANY SHOWERS CAN CONTAIN BRIEFLY HEAVY DOWNPOURS...WIND GUSTS UP TO 35 MPH AND A RUMBLE A THUNDER. MCB
Special weather statement, Jul 1, 11:47 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1147 AM EDT SAT JUL 1 2006
MEZ001-002-004-005-011645-
PISCATAQUIS...AROOSTOOK AND PENOBSCOT COUNTIES...
1147 AM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...AROOSTOOK AND
PENOBSCOT COUNTIES...
AT 1147 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 10 MILES SOUTHWEST OF CLAYTON LAKE. THE STORM WAS MOVING
EAST AT 40 TO 45 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1245 PM EDT INCLUDE...
CLAYTON LAKE... CHURCHILL DAM...
MOOSEHORN CROSSING... RUSSEL CROSSING... OXBOW...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 TO 45 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4668 6971 4643 6974 4626 6848 4664 6848
NOUHANSpecial weather statement, Jul 1, 12:30 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EDT SAT JUL 1 2006
MEZ002-006-011730-
AROOSTOOK COUNTY...
1230 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1230 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 5 MILES SOUTH OF MASARDIS. THE STORM WAS MOVING EAST AT
40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...
MASARDIS... BRIDGEWATER... MARS HILL...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 TO 45 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4653 6843 4632 6841 4633 6726 4667 6731
NOUHANSpecial weather statement, Jul 1, 1:09 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
109 PM EDT SAT JUL 1 2006
MEZ004>006-011-032-011815-
PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...
109 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...
AT 109 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 18 MILES WEST OF MILLINOCKET. THE STORM WAS MOVING EAST
AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 215 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
SHERMAN... WYTOPITLOCK... HAYNESVILLE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 TO 40 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4589 6915 4564 6915 4555 6827 4552 6790
4585 6790
NOUHANSpecial weather statement, Jul 1, 2:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EDT SAT JUL 1 2006
MEZ001-002-004-011930-
AROOSTOOK AND PISCATAQUIS COUNTIES...
229 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 225 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 15 MILES WEST OF OXBOW. THE STORM WAS MOVING EAST AT
40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
REMOTE AREAS OF CENTRAL AROOSTOOK COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4666 6912 4649 6916 4635 6827 4661 6820
BLOOMERSpecial weather statement, Jul 1, 3:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT SAT JUL 1 2006
MEZ002-012000-
AROOSTOOK COUNTY...
300 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 255 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PRESQUE ISLE. THE STORM WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
PRESQUE ISLE... EASTON... FORT FAIRFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4679 6815 4661 6815 4659 6773 4678 6772
BLOOMERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:47 AM EDT | Special Weather Statement | CAR | Aroostook | 58 min |
| Jul 1, 12:30 PM EDT | Special Weather Statement | CAR | 60 min | |
| Jul 1, 1:09 PM EDT | Special Weather Statement | CAR | Penobscot | 66 min |
| Jul 1, 1:52 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 31 min |
| Jul 1, 2:06 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 39 min |
| Jul 1, 2:29 PM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 57 min |
| Jul 1, 3:00 PM EDT | Special Weather Statement | CAR | Aroostook | 60 min |
| Jul 1, 3:26 PM EDT | Special Weather Statement | CAR | Piscataquis | 64 min |
| Jul 1, 3:30 PM EDT | Special Weather Statement | CAR | Somerset | 60 min |
| Jul 1, 3:44 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 46 min |
| Jul 1, 3:54 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 36 min |
| Jul 1, 4:20 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 25 min |
| Jul 1, 5:06 PM EDT | Special Weather Statement | CAR | 54 min | |
| Jul 1, 5:09 PM EDT | Special Weather Statement | CAR | Penobscot | 66 min |
| Jul 1, 5:53 PM EDT | Special Weather Statement | CAR | 67 min | |
| Jul 1, 6:22 PM EDT | Special Weather Statement | CAR | Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.